The Nookie Know-It-All: Anti-Depressants & Libido

“I’m on anti-depressants that have totally killed my libido but have made me feel much better in every other way. Should I consider switching to something different because of the sexual side effects or is there a way to increase my libido without coming off my meds?” — Pill Popper, via email

The sucky thing about anti-depressants is exactly this. They make you feel all nice and happy about things, but kill your sex drive…which in turn makes you depressed. It’s a vicious circle.You should talk to your doctor about your issues, and see if you’d be better off with another medication or lowering your dosage. Some people have even been able to successfully take “drug holidays” (IE: Going off your meds on a Thursday, and resuming on Sunday), to increase their libido without suffering any major side effects. Just remember to talk to your doctor before doing anything.

Also, make sure that additional stresses or changes in your relationship haven’t also been a factor in your decreased libido. While your meds are most likely the culprit, you might need to keep working on the issues that made you go on antidepressants in the first place.

Got a burning question for our amazingly wise Nookie Know-It-All? Email it to sexpert@thefrisky.com. Don’t worry, we’ll keep your deets between us.

A Note On Playing It Safe: The Frisky thinks safe sex is smart sex – so please practice it in the way that’s right for your relationship.

Posted Under: , , , ,
  • Zergnet: Simply Irresistible

  • HowAboutWe

  • afc-right-ad

  • Popular
  • afc-right-ad-2

  • We’re Loving